Games with frequency-dependent stage payoffs


Joosten, Reinoud and Brenner, Thomas and Witt, Ulrich (2003) Games with frequency-dependent stage payoffs. International journal of game theory, 31 (4). pp. 609-620. ISSN 0020-7276

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:Games with frequency-dependent stage payoffs (FD-games), are infinitely repeated non-cooperative games played at discrete moments in time called stages. The stage payo¤s depend on the action pair actually chosen, and on the relative frequencies with which all actions were chosen before. We assume that players wish to maximize their expected (limiting) average rewards over the entire time-horizon. We prove an analogy to, as well as an extension of the (perfect) Folk Theorem. Each pair of rewards in the convex hull of all individually-rational jointly-convergent pure-strategy rewards can be supported by an equilibrium. Moreover, each pair of rewards in same set giving each player strictly more than the threat-point-reward, can be supported by a subgame-perfect equilibrium. Under a pair of jointly-convergent strategies, the relative frequency of each action pair converges in the long run.
Item Type:Article
Copyright:© Springer 2003
Faculty of Behavioural, Management and Social sciences (BMS)
Research Chair:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 213079